This web site uses JavaScript to dynamically create content. Please ensure your browser supports JavaScript.
Chemicals, the Environment, and You
National Institute of Environmental Health Sciences Home
skip navigation Main Getting Started Teacher's Guide Student Activities About NIH and NIEHS
glossary | map | contact 
Lesson 4-Individual Responses Can be Different boy looking through a microscope
What Happened? The Acetaminophen Mystery The Diagnosis start of page content

Review the Calculations:

From his aunt, Andy received 4 teaspoons of infant's formula at 500 mg per teaspoon = 2000 mg acetaminophen

Because 150 mg/kg body weight is an overdose, the level of acetaminophen that would be an overdose for Andy is found as follows:

150 mg/kg body weight x 12 kg = 1800 mg acetaminophen

If the aunt had correctly used the dropper for each dose, Andy would have received only:

4 droppers of infant's formula at 80 mg per dropper = 320 mg per day